Alert archive / Idaho / Flash Flood Warnings in 1998
Flash Flood Warning 10, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Sep 8, 1998, 6:08 PM PDT for Benewah County, Idaho. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 1998, 6:08 PM PDT (01:08 UTC)
- Expired
- Sep 8, 1998, 7:10 PM PDT
- In force
- 62 min
- Issued by
- NWS Spokane, WA
- Area
- Whole counties
County Benewah County, ID
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 1.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2211 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGEG 090110 FFWGEG IDC009-090210- BULLETIN - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE WA 608 PM PDT TUE SEP 8 1998 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * FLASH FLOOD WARNING FOR... BENEWAH COUNTY IN NORTHERN IDAHO * UNTIL 710 PM PDT * AT 600 PM PDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN 12 MILES SOUTH OF PLUMMER IDAHO... MOVING SLOWLY NORTHEAST. * THE STRONG THUNDERSTORM WILL CAUSE VERY HEAVY RAINFALL AND FLASH FLOODING. MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. TC/JL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 2:00 PM PDT, 4 hours 8 minutes earlier.
Area forecast discussion, Sep 8, 2:00 PM PDT, 4 hours 8 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 200 PM PDT TUE SEP 8 1998 TROUGH SPLITTING AS IT MOVES EAST WITH ONE BRANCH MOVING WELL TO THE SOUTH OVER CALIFORNIA AND SOUTHERN OREGON AND THE OTHER BRANCH MOVING TO THE NORTH OVER CANADA AS PER ETA. AVN DOES NOT MOVE THE ENERGY IN THE TROUGH AS FAR SOUTH AND KEEPS A LITTLE VORTICITY IN WASHINGTON. SATELLITE PICTURES SHOW A GOOD BAND OF MOISTURE TO THE SOUTH MOVING NORTHWARD AND A LITTLE EAST. EXPECT THIS WILL CONTINUE TO AFFECT THE EASTERN PORTION OF WASHINGTON AND THE IDAHO PANHANDLE WITH SOME SHOWERS INTO THIS EVENING. WILL CONTINUE TO CARRY A CHANCE POP THROUGH EARLY TONIGHT. RIDGE STILL INDICATED FOR THURSDAY SO CLEARING FOR TONIGHT AND MOSTLY SUNNY FOR THURSDAY STILL LOOKS GOOD. RIDGE FLATTENS A LITTLE FOR FRIDAY BUT SHOULD STILL BE A RESPECTABLE DAY AND CONTINUE MOSTLY SUNNY. POPS DROP OFF TO NEAR ZERO. WILL KEEP 10 PERCENT THURSDAY THEN ZEROS THEREAFTER. WARMING OVER NEXT COUPLE OF DAYS. SPLIT THE DIFFERENCE BETWEEN THE AVN AND MOS ON TEMPERATURES. LH ...PRODUCTS BELOW ARE PRELIMINARY AND SUBJECT TO CHANGE... ...PLEASE SEE SEACCFSEA AND ZONE FORECAST PRODUCTS... GEG 049/073/048/077 3100 CQV 047/075/046/079 3100 S86 045/070/044/074 4100 COE 047/072/046/076 3100 WWP 044/068/043/073 5100 LWS 054/076/053/082 4100 MOS 044/070/043/075 .GEG...NONE.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 6:36 PM PDT | Flash Flood Warning | OTX | Benewah, Latah | 59 min |
| Sep 8, 7:30 PM PDT | Flash Flood Warning | OTX | Benewah, Latah | 60 min |
Nearby
Flash Flood Warnings in Idaho, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.